Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Midland/Odessa, TX

March 25, 2007Culberson County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 25, 2007, 1:54 PM CDT for Culberson County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2007, 1:54 PM CDT (18:54 UTC)
Expired
Mar 25, 2007, 3:00 PM CDT
In force
66 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Culberson County, TX

The radar

The Midland/Odessa radar (KMAF), 211 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 251854
SVRMAF
TXC109-252000-
/O.NEW.KMAF.SV.W.0063.070325T1854Z-070325T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS...

* UNTIL 300 PM CDT

* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  KENT...AND ALONG INTERSTATE 10 NEAR KENT...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  SOUTHEASTERN CULBERSON COUNTY...
  EASTERN CULBERSON COUNTY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3100 10435 3106 10420 3112 10412 3141 10409
      3155 10421 3141 10441

$$
1 follow-up statement
000 
WWUS54 KMAF 251920
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT SUN MAR 25 2007

TXC109-252000-
/O.CON.KMAF.SV.W.0063.000000T0000Z-070325T2000Z/
CULBERSON TX-
219 PM CDT SUN MAR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EAST CENTRAL CULBERSON COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF 
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 7 MILES NORTH OF KENT ALONG INTERSTATE 10 JUST 
WEST OF THE SPLIT...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... 
RURAL EASTERN CULBERSON COUNTY AT 230 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3100 10435 3106 10420 3112 10412 3141 10409
      3155 10421 3141 10441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:52 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 25, 10:52 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 AM CDT SUN MAR 25 2007

.UPDATE...
TSTMS SLOWLY LIFTING NEWD ACRS LEA CO. NM IN ASSOCN WITH MINOR SHRTWV
TROF AS NOTED ON WATER VAPOR. CELLS ACRS LEA ARE GENERALLY REMAINING
BLO SEVERE LIMITS...ALTHOUGH HAIL...GUSTY WINDS...HVY RAIN HAVE
BEEN HIGHLIGHTED IN LOCAL SPS/FLS/NOW PRODUCTS. EXPECT TO SEND AN
UPDATE TO REFLECT DECREASED POP BASED ON LATEST RADAR TRENDS.
NONETHELESS THERE ARE STILL CONCERNS FOR STRONG/SEVERE TSTMS LATER
THIS AFTERNOON AND INTO THE OVERNIGHT. WATER VAPOR INDICATES A
WELL DEFINED SHRTWV TROF MOVING E OUT OF BAJA ATTM WITH CONVECTION
ALREADY DEVELOPING IN WRN CHIHUAHUA, MEXICO. VISIBLE IMAGERY
INDICATES THAT THERE MAY BE MORE OF A WINDOW FOR INSOLATION ACRS
TRANS PECOS TODAY. MODELS ARE IN GOOD AGREEMENT THAT 7H-5H LR/S
WILL BE GREATER THAN 7 C/KM AS SUPPORTED BY 12Z SOUNDING FROM
MMCU. 12Z WRF INITIALIZED 85H DWPNTS PRETTY CLOSE TO THAT OBSERVED
ON THE MMCU SOUNDING (06Z GFS DID NOT PERFORM AS NEAR A G00D). SFC
DWPNTS ARE NOTABLY HIER ACRS TRANS PECOS THIS A.M. AS COMPARED TO
THE 24 HRS PREVIOUS. STILL THERE IS SOME DRIER AIR W OF THE RIO
GRANDE AND BOTH GFS/WRF INDICATE A SHARPENING OF THE LOW LEVEL
MSTR GRADIENT THIS P.M. WITH GFS AGGRESSIVE WRT TO LOW LEVEL MSTR
CONVERGENCE. THERE SOME TIMING DIFFERENCE AMONGST GFS/WRF WRT TO
THE MOTHERLOAD OF LIFT COMING OUT...BUT BOTH INDICATE IT WILL COME
OUT AND BASED ON WHAT WATER VAPOR SHOWS WE AGREE. 0-6KM BULK SHEAR
OF 50-60KT AT 00Z SUGGEST SUPERCELLS. BULK SHEAR WILL DECREASE
INTO THE NIGHT THOUGH AND THIS MAY EVOLVE INTO MORE OF HEAVY
RAIN/FLASH FLOODING CONCERN EAST INTO THE LOWER TRANS PECOS.
CONSIDERING A FLASH FLOOD WATCH S OF THE PECOS RIVER WITH PW/S
AROUND 250% OF NORMAL. ATTP UNSURE HOW FAR N ALL THIS WILL EVOLVE
AS MODELS ARE IN DECENT AGREEMENT THAT THE 5H LOW WILL TRACK NEAR
OR JUST S OF THE RIO GRANDE THRU MON MORNING.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 25, 11:53 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 AM CDT SUN MAR 25 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261700-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1153 AM CDT SUN MAR 25 2007 /1053 AM MDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS THE AREA LATER
THIS AFTERNOON AND TONIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN
MEXICO WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. THE STORMS ARE
GENERALLY EXPECTED TO FIRST DEVELOP ACROSS THE TRANS PECOS AND
THEN MOVE NORTHEAST TOWARD THE PLAINS. SOME STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS IN EXCESS OF 60
MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE VERY HEAVY RAIN RESULTING
IN A FLOODING AND FLASH FLOODING SITUATION...ESPECIALLY ACROSS THE
LOWER TRANS PECOS MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF
THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES
WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING
FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS.

THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE
CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH
THIS SYSTEM APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION
IS LIKELY THIS AFTERNOON AND TONIGHT OVER MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 25, 8:26 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 AM CDT SUN MAR 25 2007

NMZ028-033-034-251430-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
726 AM MDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL EDDY AND WEST
CENTRAL LEA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF HALFWAY AT
726 AM MDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCUING HAIL...WIND GUSTS TO 55  MPH...AND VERY HEAVY RAIN AND
WILL MOVE VERY NEAR HALFWAY BY 745 AM.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Mar 25, 1:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CDT SUN MAR 25 2007

TXZ057-074-251945-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
145 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS...
SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR KENT AT 145 PM CDT...MOVING
NORTH AT 20 MPH. HAIL AND WINDS AROUND 55 MPH AND VERY HEAVY RAIN
ARE POSSIBLE NEAR KENT AND ALONG INTERSTATE 10 NEAR KENT.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:15 PM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more20 hr
Mar 25, 2:30 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio60 min
Mar 25, 2:59 PM CDTSevere Thunderstorm WarningMAFReeves61 min
Mar 25, 3:54 PM CDTSevere Thunderstorm WarningMAFReeves66 min
Mar 25, 4:08 PM CDTFlash Flood WarningMAFReeves5 hr
Mar 25, 4:50 PM CDTFlash Flood WarningMAFLoving4 hr
Mar 25, 4:50 PM CDTTornado WarningMAFReeves25 min
Mar 25, 5:10 PM CDTSevere Thunderstorm WarningMAFWard50 min
Mar 25, 5:32 PM CDTFlash Flood WarningMAFWard3 hr
Mar 25, 5:46 PM CDTFlash Flood WarningMAFWinkler5 hr
Mar 25, 5:50 PM CDTSevere Thunderstorm WarningMAFJeff Davis55 min
Mar 25, 6:01 PM CDTSevere Thunderstorm WarningMAFPresidio59 min
Mar 25, 6:41 PM CDTFlash Flood WarningMAFAndrews6 hr
Mar 25, 6:57 PM CDTSevere Thunderstorm WarningMAFPresidio63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.